Just before Thanksgiving, a nurse practitioner prescribed Rob Levaquin for a sinus and staph infection. "The very next day my lower legs, especially my Achilles tendons, started tingling and burning, to the point where I wasn't able to sit or lie down," says Rob, whose doctor said, 'It's bad luck that these Levaquin side effects happened to you.'
Rob didn't have any pain in his legs before taking Levaquin, nor was he taking any other meds. And there was no chance that he suffered an injury that would cause both Achilles tendons to tear. "Although the infection cleared up, I don't like the fact that I have to deal with this," says Rob. "I have back problems that left me disabled but that has nothing to do with my tendons. I tried to get myself to a point where I can live a normal life, now this is a huge setback. Is this something permanent, will it ever go away?
"The day after Thanksgiving my lower legs started tingling and burning, to the point where I wasn't able to sit or lie down," says Rob. "Now it feels like electric shocks, below the calf muscle and down the length of my tendons. "
Rob was pretty active before this happened; he was walking without crutches but now he is back on crutches and sometimes in a wheelchair. "It gets to the point where I can't do anything," he says. "I have to sleep with a heating pad on my lower legs, otherwise I can't get to sleep, even with sleeping pills. Not a lot makes me comfortable—nothing seems to help other than the heating pad."
Had Rob known about Levaquin side effects he would never have taken this med. And he also wonders if the specialist at the Spokane Ear Nose and Throat Clinic would have prescribed Levaquin or another fluroquinolone for a simple infection—was it simply bad luck that he saw the nurse practitioner instead of the specialist? "When I went back to the clinic, the specialist admitted that Levaquin has done this damage," adds Rob.
READ MORE LEVAQUIN LEGAL NEWS
"I have retained an attorney and my next step is meeting the criteria. They want to know if I have tendonitis—yes; I have to send them information about the course of treatment, what the surgeon recommends and my current condition. I will have the answers after I see the surgeon to find out if I will need surgery. Odds are that I will need surgery because I hear and feel popping sounds when I walk.
"I didn't start looking for adverse reactions until the pain started. Something wasn't right, so I went online and found actual accredited sites, such as Lawyers and Settlements. Then I found a Levaquin class-action lawsuit. The makers of Levaquin got me so mad, you'd better believe they are going to pay. "